Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What is the treatment for person having hep c and liver damage and on medicine consuming alcohol?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
my partner has hep c and liver damage he has an appointment in XXXXXXX 2014 is there a way he can get help sooner he is also on high dose meds and an alcoholic I'm concerned about leaving it any longer
Posted Wed, 18 Dec 2013 in Digestion and Bowels
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, The very first thing for him to do is to stop drinking alcohol. If he cannot resist to alcohol, ask him to take only one glass of wine but not regularly to prevent further damages to the liver. Please let him know that alcohol itself can damage his liver. On the other side hep.C can also damage it. So, his liver is "double" damaged. You can also help by ask him feeding healthy: fruits, vegetables, regular meals, etc. Another help could be physical activity. Ask him to exercise, run, swim, or do the sports he mostly likes. That will beat his fatigue, stress and depression. Be close to him. Although you are passing tough time, gather your strength and be close to him. Make him feel loved and in peace. Hope it answered to your inquiries! If you have more questions, feel free to write me back at the next follow up. Dr.Alba
Above answer was peer-reviewed by
Follow-up: What is the treatment for person having hep c and liver damage and on medicine consuming alcohol? 2 days later
Dear Dr XXXXXXX Thank you for your response. Does the high doses of medication also effect the liver aswell? Is the blackened sides of his tounge an indication of the extent of liver damage? He also has blood in his stools when he drinks could the possible cause of this be cancer of some sort or just alcohol related? Should we be taking his health much more seriously? Thanks XXXXX
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer: please refer to the following answer... Detailed Answer: Hi XXXXXXX Thank you for writing back. All drugs have their effect on liver. You can consult the doctor who has prescribed them to adjust the dose according to his liver function test results. With regards to blackened sides of his tongue, it can be a sign of liver damage and other correlated blood problems. I suggest to check with ENT specialist to rule out cancer. I also suggest to keep a good oral hygiene. Blood in his stool could be related to hemorrhoids, which can be irritated or aggravated when drinking alcohol. I suggest to consult proctologist to evaluate further. Yes, you are right. You should take his health more seriously. Try to help him - stopping drinking alcohol - conduct healthy lifestyles and diet - consult his GI All the best! Dr.Alba
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor